MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT3
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 12/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient experienced blurred vision.Clinical reason for explant was mechanical complication.The iol was exchanged for advanced technology intraocular lenses (atiol) model lens 1 months 5 days following the initial implant procedure.There was no patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
The lens was returned inside a specimen jar with a medical swab.Viscoelastic was observed on the lens.The lens was cleaned with keratoconus related limbal ring parameters for further evaluation.After removal of the dried viscoelastic, the lens was evaluated.No damage was observed.Product history records were reviewed and the documentation indicated the product met release criteria.A qualified cartridge, handpiece and viscoelastic were used.The product investigation could not identify a root cause for the reported complaint of blurred vision (explant).The lens was returned and evaluated.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power (sphere and cylinder) and resolution of the returned lens was retested and verified.The lens met specification for power and resolution for a company lens (1.50 cylinder) 22.0 diopter (add power +2.2/+3.2 diopter).The company lens (1.50 cylinder) 22.0 diopter (add power +2.2/+3.2 diopter) lens was removed and replaced with a noncompany 21.5 diopter lens.Due to the exchange of a toric multifocal 22.0 diopter lens for a lens that is one half less in diopter, this suggests that the replacement lens may have been an improved choice for the patient's vision needs.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21445220
Report Number1119421-2025-00490
Device Sequence Number7724308
Product Code MJP
UDI-Device Identifier00380652457422
UDI-Public(01)00380652457422(17)280420(11)240422(10)15840088
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCWTT3
Device Catalogue NumberCCWTT3.220
Device Lot Number15840088
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2025
Supplement Date Received by Manufacturer02/26/2025
Initial Report FDA Received Date02/24/2025
Supplement Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE; REPLACEMENT LENS S/N : (B)(6)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale